What Is a Vicodin Overdose

What Is a Vicodin Overdose .

What Is a Vicodin Overdose

When an individual begins to take an increased amount of a drug like Vicodin, they risk a Vicodin overdose. Vicodin overdosing is quite common as well. This can happen intentionally or accidentally. Mostly Vicodin overdoses are due to the fact that the prescribed amount was not adhered to. The effects can vary depending upon a number of factors including the dosage and combinations with other medications which can lead to overdose of the drug accidentally. The intervals between the drug intakes can also be the reason of an overdose.

The amount of Vicodin needed to overdose depends on the specific individual's bodily tolerance. Usually people throw up immediately after taking more than the required amount. To be precise, any amount over the recommended dosage is considered a Vicodin overdose.

Signs and Symptoms of Vicodin Overdose

Vicodin overdose can cause various symptoms ranging from difficulty in breathing to extensive amount of dizziness which can at times lead to coma, extreme cold and clammy skin, inflating and deflating blood pressure, slow heart rate, and in fewer cases cardiac arrest and death.

These symptoms or signs of a Vicodin overdose may not be recognized immediately. It is realized usually after the mind and the body is nearly incapacitated. A very prominent sign of overdose is trouble breathing or moving very quickly. An overall feeling of discomfort is also experienced. The need for wanting more will also be there. The skin will become sweaty and bluish from cold. Drowsiness will follow and the muscles and limbs may appear to shake uncontrollably. The heartbeat may be faint as well for some people.

Vicodin Overdose

The overdosing effect is also dependent upon the components of Vicodin i.e. hydrocodone and acetaminophen. Both have side effects of their own if an overdose occurs through surpassing the prescribed amount in a day. It also depends on how the body reacts to a certain drug in case of overdose or usage with other medications.

The acetaminophen included in Vicodin itself can have various effects if taken in excess or ingesting more than 2000mg in a day. These include vomiting, nausea, sweating, confusion, bleeding, low blood pressure, diarrhea, loss of appetite and liver failure.

Because of the hydrocodone involved in Vicodin, an overdose can have a direct impact on the respiratory system of the body. This can result in respiratory depressions, clammy skin, widened pupils, seizures, cardiac arrests and even death. The allowed dosage of hydrocodone should not be more than 40 mg.

Vicodin Overdose Treatment

Quick treatment is required in case of a Vicodin overdose. In such a case, a doctor should be consulted immediately, the drug is pumped out by inducing vomiting or pumping the stomach. This is to prevent the stomach from absorbing the medicine. Some other medications are available to prevent the effects of hydrocodone and acetaminophen. These are necessary in cases of liver failure or breathing depressions which can damage the lungs. Sometimes a transplant is required as well in cases of severity in damage.

Vicodin, being a narcotic, is usually recommended for use over shorter time periods. But even the shorter time period can develop tolerance in the body. When this happens the prescribed amount of dosage is no longer effective in treating the pain it is being used for. An overdose may also lead to a physical and psychological dependence on Vicodin. Even if a person does not want to be addicted to the drug, the effective actions of the drug can make the body system used to the intake. The tolerance to the drug helps by slowing the experiencing of the quick pain relief and the high that initially came with it. To have this feeling again the users of the drug increase their frequency and dosage.

Preventing a Vicodin Overdose

There are ways to prevent overdosing on Vicodin. One of the obvious ways is to discontinue use immediately. For people who are not mentally addicted to the drug, they have better ability to control an overdose. They are less likely to mix Vicodin with other drugs or alcohol as they have better control on themselves. For people who are addicted to the drug have a high chance of overdosing themselves, and for them, discontinuing usage is not easy. They are mostly recommended to join rehabilitation centers 800-303-2482 to completely detoxify themselves with the drug. This is also the safest way to break the Vicodin addiction.

.